Patient Comments: Flu Vaccination - Side Effects

Did you have any side effects of your flu vaccination?

Comment from: waycoolnursee, 45-54 Female (Caregiver) Published: November 07

I work in Health care for the past 23 years, I've always gotten the flu shot and still every year get some type of upper respiratory illness but usually get better in a wee, This last Thursday I got the shot and by Saturday I felt weak by Sunday night I had a horrible headache that lasted 4 days Then I felt a burning in my chest and came down with this respiratory and bronchitis and have coughed so much I had to go to the hospital and get antibiotics. I think I've had an adverse reaction or hardly been exposed to the flu prior to getting my flu shot, I have been miserable, also have rheumatoid arthritis and diabetes, maybe my immune system was weak to begin with.

Was this comment helpful?Yes
Comment from: sandy, 65-74 Female (Patient) Published: November 01

I am a 69 yr. old female and had the fluvac plus six weeks ago. I'm usually very active and healthy. My arms started to lose their ability to lift laterally. More on the right. This progressed to acute pain in both shoulders and upper arms. One trip to my Dr. She gave me a shot of depomedrol which helped for 9 days the pain is back worse than ever. One recent ER visit shows no shoulder breaks. Waiting for MRI and going back to Dr. today. I'll never get the flu shot again if I get better. No sleep, tons of Advil, Tylenol for too long. I'm much worse than this note depicts in the pain and arm use dept.

Was this comment helpful?Yes
Comment from: 55-64 Female (Patient) Published: November 01

I received the flu shot on Saturday around noon. By 5:00 I had severe chills and general malaise. I took ibuprofen and felt better shortly, but this cycle repeated Sat night, all day Sun and Mon and again this morning (Tues). I ache and when I swallow I feel a burning sensation in my upper chest. I don't believe I have a fever - at least not a high one. No nausea - just aches and chills, and the stomach/chest thing. I am NOT a happy camper.

Was this comment helpful?Yes
Comment from: Mary Ann, 45-54 Female (Patient) Published: November 01

I received my flu shot about a week ago; I had just the typical soreness at the shot site. Now, with this particular shot, my arm is sore in the crook of my elbow. I've never had this before, and hope it is a normal reaction. And the shot site is still a bit sore! P.S. I am a 54 year old woman and healthy.

Was this comment helpful?Yes
Comment from: 13-18 Female (Patient) Published: October 20

I had a flu vaccine on Wednesday. Later that night, I had loss of appetite and nausea after eating. Today, I went to an orthodontist appointment and was fine, but when it came time to be dropped off at school, I found myself nauseous and unable to go. When I got home, I developed fatigue, an extreme headache, and a low fever (99.1). It is nearing 24 hours after the vaccine and everything but the headache is starting to fade. Glad I'm young.

Was this comment helpful?Yes
Comment from: Sunny, 65-74 Female Published: October 13

Had the flu shot three days ago. The next day could barely move my arm, pain from neck, shoulder down to elbow. Could not sleep the pain was so intense. Now can move the arm better, but still having pain now also in the shoulder blade and down the side. At least I am not alone!! My husband had the headache, fatigue and generally not feeling well, he is getting better now.

Was this comment helpful?Yes
Comment from: susan, 45-54 Female (Patient) Published: October 06

I got the flu vaccine on Thursday. By Friday night I had dizziness, aching and a sore throat. Saturday morning I woke up with a lump under the arm that I got the shot in and a feeling similar to the feeling I have when in contact with a lot of cats. My arm is swollen and sore midway down my arm. I'm not going to get it again. I had severe reaction 20 years ago and was told it was because it was the live vaccine and I should not have a problem with this vaccine. I've been reluctant to get any vaccines as I have Epstein Bar virus. Now I know I won't be getting any vaccines at all again.

Was this comment helpful?Yes
Comment from: Sleepy, 45-54 Female (Patient) Published: October 06

I felt perfectly healthy, aside from having rheumatoid arthritis, prior to getting a flu vaccine. Within 3 hours of receiving the injection, I developed a headache and extreme tiredness. The headache only lasted about 16 hours but I continue to feel tired and all I want to do is sleep. In the 2 days following the injection, I slept 20 and 18 hours, respectively. This is day three and all I want to do is sleep. I'm wondering how long this will last. I want my old feeling of health back and I want to hear if others have experienced this.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Flu Vaccine (Flu Shot) - Experience Question: Please describe your experience with flu shot.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!